Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 22, 2021, 1:23 PM EDT for Martin County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2021, 1:23 PM EDT (17:23 UTC)
- Expired
- Oct 22, 2021, 1:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Martin County, FL
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388
WWUS82 KMLB 221723
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
123 PM EDT Fri Oct 22 2021
FLZ064-221745-
Martin FL-
123 PM EDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of southeastern Martin
County through 145 PM EDT...
At 121 PM EDT, the public reported a funnel cloud over Jonathan
Dickinson State Park, or over Hobe Sound. This storm was slowly
moving to the north.
HAZARD...Winds in excess of 40 mph.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
Dickinson State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8021
2709 8024 2713 8011 2707 8008
TIME...MOT...LOC 1721Z 214DEG 4KT 2704 8015
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WatsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 22, 10:35 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Oct 22, 10:35 AM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1035 AM EDT Fri Oct 22 2021 .DISCUSSION... East central FL woke up with a mixture of clear skies while others had partly skies. This due to today being a transition day. Moisture will be pushing from the south towards Treasure Coast, where showers are reaching the coastal communities. And moisture ahead of a frontal boundary, which was located across southeast U.S. this morning, will be pushing south and spreading across the local area. Most of the rain and lightning storm we will see today will be south of Sebastian Inlet. But a few showers could be possible across the interior. The forecast was updated to include the mention of lightning for today for the aforementioned areas. Temps reaching the mid-upper 80s by afternoon. && .AVIATION... VFR prevailing for most of the terminals. A few coastal showers could briefly reduce visibilities this morning for KVRB to KSUA. In the afternoon, a few showers could be possible across the interior but these will be so isolated that for now were kept out of the TAFs. && .MARINE... A few showers embedded with lightning will move over the waters east of the Treasure Coast this morning producing brief gusty winds up to 25 kt. Otherwise, winds will be light and generally from the east. Seas 2-3 ft. && .HYDROLOGY... The Saint Johns River at Astor is forecast to remain within Action Stage through at least this weekend. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Watson
Hazardous weather outlook, Oct 22, 11:30 AM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1130 AM EDT Fri Oct 22 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-230400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1130 AM EDT Fri Oct 22 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms are possible this afternoon into tonight across the Atlantic waters of the Treasure Coast. A few of these could reach the coastal areas of the Treasure Coast causing occasional lighting strikes. .RIVER FLOOD IMPACT... The Saint Johns River at Astor is forecast to remain within Action Stage through the upcoming weekend. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. The rip current risk is expected to remain Moderate through at least the upcoming weekend. A few lightning storms are possible around Lake Okeechobee, the Treasure Coast and adjacent Atlantic waters this Weekend and into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Negron/Pendergrast
In the hours before
Special weather statement, Oct 22, 1:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
123 PM EDT Fri Oct 22 2021
FLZ064-221745-
Martin FL-
123 PM EDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of southeastern Martin
County through 145 PM EDT...
At 121 PM EDT, the public reported a funnel cloud over Jonathan
Dickinson State Park, or over Hobe Sound. This storm was slowly
moving to the north.
HAZARD...Winds in excess of 40 mph.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
Dickinson State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8021
2709 8024 2713 8011 2707 8008
TIME...MOT...LOC 1721Z 214DEG 4KT 2704 8015
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 1:35 PM EDT | Special Marine Warning | MLB | 40 min | |
| Oct 22, 2:51 PM EDT | Areal Flood Advisory | MLB | Martin | 114 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.